Kanan has been on antibiotics for 20 days now because the first 10-day round didn’t get rid of his ear infection. So the doctor prescribed him another round, but stronger potency with a larger dosage. In effect, Kanan has thrush now. What is that? It is an over growth of yeast in the digestive system from all the healthy flora killed by the antibiotics. The yeast overgrowth begins to show in the mouth in the form of white patches all over the inside of the mouth. And it hurts. It somehow eats and the skin a bit and so eating and drinking become especially uncomfortable. Needless to say, Kanan has been quite fussy the last 3 days that he has had it. We got him some medicine (an anti-fungal mouthwash) that we give him 4 times a day. Thank goodness it is not really contagious. But it sure does make me feel like an unfit mother somehow. I keep thinking, if only I had cleaned his pacifier more often. Or If only I had given him extra acidophiles everyday. Or If only I had noticed sooner before it became painful. Kanan isn’t the only person who has been affected negatively by antibiotics. I know of a few people who have had intestinal or digestive problems for long periods of time after the use of antibiotics. I’m thankful we have them because they have saved many lives, but they sure do cause problems too and I don’t want to use them unless I absolutely have to.